Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 27, 2008, 1:20 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 1:20 PM CDT (18:20 UTC)
- Expired
- May 27, 2008, 6:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 271822
FFWILX
ILC101-159-272315-
/O.NEW.KILX.FF.W.0006.080527T1820Z-080527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
120 PM CDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 615 PM CDT.
* AT 114 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR HAS
ESTIMATED 2 TO 3 INCHES OF RAIN SINCE NOON.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 5 TO 7 INCHES BY
3 PM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAWRENCEVILLE...OLNEY...BIRDS...BRIDGEPORT...CALHOUN...CHAUNCEY...
CLAREMONT...NOBLE...SCHNELL AND SUMNER.
SPOTTERS HAVE REPORTED ROADS WITH UP TO 4 INCHES OF WATER OVER THEM...
WITH THE WATER RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3870 8751 3863 8788 3860 8825 3876 8827
3886 8792 3885 8766 3886 8765 3886 8755
TIME...MOT...LOC 1820Z 180DEG 0KT 3872 8807
$$
MILLER1 follow-up statement
000
WGUS73 KILX 272049
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT TUE MAY 27 2008
ILC101-159-272315-
/O.CON.KILX.FF.W.0006.000000T0000Z-080527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE-RICHLAND-
346 PM CDT TUE MAY 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
LAWRENCE AND RICHLAND COUNTIES...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. RADAR AND OBSERVERS HAVE REPORTED 2.50 TO 3.75 INCHES OF
RAIN IN RICHLAND COUNTY AND WESTERN LAWRENCE COUNTY. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BETWEEN 4 PM AND 6 PM.
LOCATIONS IN THE WARNING INCLUDE... OLNEY...CLAREMONT...CHAUNCEY AND
SUMNER. RIVERS AND CREEKS THAT WILL BE IMPACTED INCLUDE THE FOX RIVER
...BIG CREEK...SUGAR CREEK...BONPAS CREEK AND PAUL CREEK.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3870 8751 3863 8788 3860 8825 3876 8827
3886 8792 3885 8766 3886 8765 3886 8755
TIME...MOT...LOC 2046Z 180DEG 0KT 3872 8807
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:13 PM CDT, 7 minutes earlier.
Area forecast discussion, May 27, 1:13 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 113 PM CDT TUE MAY 27 2008 .DISCUSSION... ISSUED 949 AM CDT TUE MAY 27 2008 VERY COMPLEX FORECAST SCENARIO TODAY ACROSS THE FORECAST AREA. TEMPERATURES ARE THE FIRST PROBLEM WITH A COLD FRONT LYING JUST SOUTH OF I-70 LATE THIS MORNING AND A BRISK NORTHEAST WIND IN CENTRAL ILLINOIS. AFTERNOON HIGHS WILL STRUGGLE TO REACH THE MID TO UPPER 50S NORTH OF A RUSHVILLE-LINCOLN-CHAMPAIGN LINE...ESPECIALLY WITH THE SCATTERED SHOWERS AND T-STORMS AND EXTENSIVE CLOUD COVER OVER THE AREA NOW. THE COMPLICATING FACTOR IS THAT ONLY 1-2 HOURS OF SUN LATE THIS AFTERNOON WOULD ALLOW TEMPS TO SHOOT UP PRETTY QUICK. NEAR THE FRONT...TEMPS ARE AT THEIR MAX NOW AND WILL DROP OFF PRETTY QUICK AS EVIDENCED BY THE CURRENT MID 50S AT MATTOON AND LOWER 70S IN EFFINGHAM. AHEAD OF THE FRONT...HIGHS SHOULD CLIMB TOWARD 80 FROM FLORA-OLNEY-LAWRENCEVILLE BY EARLY THIS AFTERNOON...THEN DROP AFTER THAT. LATE THIS MORNING THERE WERE NO SHOWERS OR T-STORMS ALONG AND SOUTH OF I-72. HOWEVER...THAT WILL CHANGE BY THIS AFTERNOON AS REMNANTS OF A DECAYING MCS AND ITS ASSOCIATED UPPER SUPPORT MOVE INTO CENTRAL AND SE IL. THE BEST CHANCES IN THE 70 PERCENT RANGE WILL REMAIN IN SE IL AS THE UPPER SUPPORT INTERACTS WITH THE FRONT AND HIGHER DEWPOINT AIR. && .AVIATION... ISSUED 110 PM CDT TUE MAY 27 2008 VISIBLE SATELLITE IMAGERY SHOWS MCV OVER EAST CENTRAL MO THAT SHOULD CONTINUE TO TRIGGER ELEVATED SHOWERS AND TSTMS AHEAD OF AND LARGE OF ITS EAST TRACK THROUGH AFTERNOON. KEEP PCPN IN FORECAST INTO EARLY EVENING AND THEN DROPPED IT. DID NOT CLEAR CLOUDS OUT YET LATER WED MORNING...AS NOT SURE ABOUT IT DUE TO PLENTY OF LINGERING MOISTURE. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 27, 11:33 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1133 AM CDT TUE MAY 27 2008 ILZ027>031-036>038-040>048-053-281100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION- WOODFORD- 1133 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A ROUND OF STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH EARLY SATURDAY AS A COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ049>052-054>057-061>063-066>068-071>073-281100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT- SHELBY- 1133 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS CAN BE EXPECTED IN THE WAKE OF A SLOW MOVING COLD FRONT THIS AFTERNOON INTO EARLY THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A ROUND OF STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MILLER
In the hours before
Local storm report, May 27, 1:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FUNNEL CLOUD 4 SE OLNEY 38.69N 88.03W
05/27/2008 RICHLAND IL LAW ENFORCEMENT
REPORTED BY STATE POLICE DISTRICT 12.
1216 PM FUNNEL CLOUD 5 SE OLNEY 38.68N 88.02W
05/27/2008 RICHLAND IL TRAINED SPOTTER
REPORTED BY A TRAINED SPOTTER AND CLAREMONT FIRE
DEPARTMENT.
1240 PM TORNADO 5 SSE OLNEY 38.67N 88.04W
05/27/2008 RICHLAND IL TRAINED SPOTTER
BRIEF TOUCHDOWN IN A FIELD...NO DAMAGE.
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:20 AM CDT | Dense Fog Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 6 hr |
| May 27, 12:31 PM CDT | Tornado Warning | ILX | Richland | 29 min |
| May 27, 6:49 PM CDT | Areal Flood Advisory | ILX | Crawford, Jasper, Lawrence, Richland | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.